Alert archive / Florida / Special Weather Statements in 2022

Special Weather Statement, NWS Jacksonville, FL

August 2, 2022Saint Johns County, Florida

NWS Jacksonville, FL issued this special weather statement at Aug 2, 2022, 11:21 PM EDT for Saint Johns County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2022, 11:21 PM EDT (03:21 UTC)
Expired
Aug 3, 2022, 12:00 AM EDT
In force
39 min
Issued by
NWS Jacksonville, FL
Hail
0.00 in
Wind
40

County Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 3.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2022-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2142 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2022-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2142 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1521 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

640 
WWUS82 KJAX 030321
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
1121 PM EDT Tue Aug 2 2022
 
FLZ033-132-137-232-237-030400-
Eastern Clay FL-Western Clay FL-Eastern Putnam FL-Western Putnam FL-
Inland St. Johns FL-
1121 PM EDT Tue Aug 2 2022

...A strong thunderstorm will impact portions of southwestern St.
Johns, northeastern Putnam and east central Clay Counties through
MIDNIGHT EDT...

At 1121 PM EDT, Doppler radar was tracking a strong thunderstorm near
Picolata, or 9 miles north of Hastings, moving southwest at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Bostwick, Picolata and Federal Point. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2994 8156 2986 8141 2973 8153 2983 8178
TIME...MOT...LOC 0321Z 027DEG 8KT 2986 8154 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

SHASHY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 9:31 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Aug 2, 9:31 PM EDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
931 PM EDT Tue Aug 2 2022

.UPDATE...

Storm developments will continue through tonight with storms
building along sea breeze and outflow boundaries past midnight.
Primary threat from slow-moving storms is torrential rainfall
which can lead to instances of localized flooding. Convection
will eventually become diminished overnight with convection
returning on Wednesday afternoon. Overnight low temperatures will
be in the mid 70s.

&&

.PREV DISCUSSION [806 PM EDT]...

.NEAR TERM [Through Tonight]...

Today, ridging in the Gulf of Mexico is brining a weak NW steering
flow, allowing both the Atlantic and Gulf sea breezes to push
their ways inland. The boundaries are expected to collide and
force scattered convection inland. Gusty winds and localized
temporary flooding from slow moving storms are possible with
embedded strong thunderstorms near I-75 and US-301. Convection
ahead of the sea breeze boundaries is possible due to above
average PWATs (~2 inches) and strong diurnal heating. Convection
will linger past sunset until about midnight due to outflow
interactions keeping storms fueled.

Low temperatures will be normal, mid 70s inland and a few degrees
warmer on the coast. Areas receiving  storm coverage will feel a
temperature drop earlier in the evening.

.SHORT TERM [Wednesday Through Thursday Night]...

High pressure ridging to our southeast is forecasted to shift
northward and be to our east Wednesday, and to our northeast
Thursday. On Wednesday with  moisture and low level forcing,
precipitation chances are high, especially inland NE FL. Again,
with any strong storms forming the primary risks will be gusty
winds and slow moving downpours.

Wednesday night into Thursday a stronger steering flow from the
south will bring drier air with below average PWATs of about 1.5
inches, lowering diurnal convection potential. Precipitation
chances will be below normal on the coast, but inland there will
still be decent chances of convection in the afternoon and
evening.

The temperature trend will continue this week with highs in the
mid 90s and lows in the lower 70s inland and mid 70s on the coast.

.LONG TERM [Friday Through Tuesday]...

Normal diurnal summertime convection is expected during this
period. Southeast flow will continue Friday and PWATs will be
steady around 2 inches all weekend. With easterly flow Saturday
and Sunday, the area with the highest potential for strong
afternoon storms will be inland NE FL due to a stronger Atlantic
sea breeze forming.

Temperatures will be normal, highs in the low 90s inland and
upper 80s on the coast. Lows in the lower 70s inland and mid 70s
on the coast.

.AVIATION...
[Through 00Z Thursday]

Late evening showers and storms may develop later this evening over
forecast sites with conditions becoming predominantly VFR
overnight with reduced visibility possible in the early morning
hours at VQQ. Convection expected to return on Wednesday afternoon
with southerly winds building upwards to about 10-15 knots for
coastal sites.

.MARINE...

High pressure is currently to our southeast, shifting north
during this week, expected to be to the northeast by Thursday through the
weekend. The east coast sea breeze will move inland each afternoon and
merge with the Gulf coast sea breeze helping form thunderstorms.

Rip Currents: Moderate rip current risk through the week.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  73  95  72  93  72 /  30  60  30  40  10
SSI  78  90  77  88  78 /  30  30  20  20  10
JAX  75  92  74  91  73 /  50  40  20  20  10
SGJ  75  89  74  89  75 /  40  40  20  20  10
GNV  73  92  72  93  72 /  40  70  30  40  10
OCF  73  92  73  93  73 /  60  70  30  40  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Aug 2, 10:31 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1031 PM EDT Tue Aug 2 2022

FLZ038-138-030300-
Coastal Flagler FL-Inland Flagler FL-
1031 PM EDT Tue Aug 2 2022

...A strong thunderstorm will impact portions of eastern Flagler
County through 1100 PM EDT...

At 1030 PM EDT, Doppler radar was tracking a strong thunderstorm near
Palm Coast, moving south at 25 mph.

HAZARD...Wind gusts of 45 to 55 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Palm Coast, Flagler Beach, Bunnell and Beverly Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2946 8110 2946 8112 2943 8110 2942 8114
      2941 8115 2935 8115 2931 8125 2958 8130
      2962 8113 2952 8110
TIME...MOT...LOC 0230Z 340DEG 21KT 2956 8118

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

SHASHY
Special weather statement, Aug 2, 10:32 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1032 PM EDT Tue Aug 2 2022

FLZ137-140-237-240-030300-
Central Marion FL-Eastern Putnam FL-Western Putnam FL-
Eastern Marion FL-
1032 PM EDT Tue Aug 2 2022

...A strong thunderstorm will impact portions of northeastern Marion
and central Putnam Counties through 1100 PM EDT...

At 1032 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Lake Delancy, or 7 miles west of Pomona Park,
moving southwest at 10 to 15 mph.

HAZARD...Wind gusts of 45 to 55 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Palatka, Pomona Park, Salt Springs, East Palatka, Lake Delancy,
Fruitland, San Mateo, Satsuma, Welaka and Hog Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2934 8197 2958 8192 2969 8155 2947 8155
      2933 8163 2932 8168 2930 8166 2923 8170
TIME...MOT...LOC 0232Z 027DEG 15KT 2948 8172

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

SHASHY
Special weather statement, Aug 2, 11:01 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1101 PM EDT Tue Aug 2 2022

FLZ033-133-030330-
Coastal St. Johns FL-Inland St. Johns FL-
1101 PM EDT Tue Aug 2 2022

...A strong thunderstorm will impact portions of central St. Johns
County through 1130 PM EDT...

At 1101 PM EDT, Doppler radar was tracking a strong thunderstorm over
World Golf Village, or 9 miles northwest of Saint Augustine, moving
south at 10 mph.

HAZARD...Winds of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Saint Augustine, World Golf Village, Saint Augustine Beach, South
Ponte Vedra, Durbin, Vilano Beach, Saint Augustine South, Guana River
State Park, Anastasia and Bakersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2978 8151 3005 8161 3013 8130 3007 8128
      2985 8122
TIME...MOT...LOC 0301Z 339DEG 8KT 2996 8144

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHASHY
Special weather statement, Aug 2, 11:09 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1109 PM EDT Tue Aug 2 2022

FLZ137-140-237-240-030345-
Central Marion FL-Eastern Putnam FL-Western Putnam FL-
Eastern Marion FL-
1109 PM EDT Tue Aug 2 2022

...A strong thunderstorm will impact portions of northeastern Marion
and Putnam Counties through 1145 PM EDT...

At 1109 PM EDT, Doppler radar was tracking strong thunderstorms over
Palatka, moving south at 15 mph.

HAZARD...Winds of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Palatka, Crescent City, Interlachen, Pomona Park, East Palatka, Lake
Delancy, Fruitland, Bostwick, Orange Springs and Orange Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2980 8180 2983 8158 2939 8151 2940 8169
      2943 8205 2955 8204
TIME...MOT...LOC 0309Z 010DEG 12KT 2965 8171

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHASHY
Special weather statement, Aug 2, 11:17 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1117 PM EDT Tue Aug 2 2022

FLZ038-138-030400-
Coastal Flagler FL-Inland Flagler FL-
1117 PM EDT Tue Aug 2 2022

...A strong thunderstorm will impact portions of east central Flagler
County through MIDNIGHT EDT...

At 1117 PM EDT, Doppler radar was tracking a strong thunderstorm over
Flagler Beach, moving south at 10 mph.

HAZARD...Wind gusts around 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Palm Coast, Flagler Beach, Bunnell and Beverly Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2946 8110 2946 8112 2943 8110 2942 8114
      2941 8115 2939 8116 2936 8128 2943 8134
      2950 8130 2958 8118 2957 8112 2952 8110
TIME...MOT...LOC 0317Z 341DEG 7KT 2948 8116

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

SHASHY
Special weather statement, Aug 2, 11:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1121 PM EDT Tue Aug 2 2022

FLZ033-132-137-232-237-030400-
Eastern Clay FL-Western Clay FL-Eastern Putnam FL-Western Putnam FL-
Inland St. Johns FL-
1121 PM EDT Tue Aug 2 2022

...A strong thunderstorm will impact portions of southwestern St.
Johns, northeastern Putnam and east central Clay Counties through
MIDNIGHT EDT...

At 1121 PM EDT, Doppler radar was tracking a strong thunderstorm near
Picolata, or 9 miles north of Hastings, moving southwest at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bostwick, Picolata and Federal Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2994 8156 2986 8141 2973 8153 2983 8178
TIME...MOT...LOC 0321Z 027DEG 8KT 2986 8154

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:10 PM EDTSpecial Weather StatementJAXMarion50 min
Aug 2, 8:48 PM EDTSpecial Weather StatementJAXSaint Johns27 min
Aug 2, 9:01 PM EDTSpecial Weather StatementJAXMarion29 min
Aug 2, 9:13 PM EDTSpecial Weather StatementJAXSaint Johns47 min
Aug 2, 9:39 PM EDTSpecial Marine WarningJAX66 min
Aug 2, 9:51 PM EDTSpecial Weather StatementJAXPutnam39 min
Aug 2, 9:59 PM EDTSpecial Weather StatementJAXFlagler46 min
Aug 2, 10:09 PM EDTSpecial Weather StatementJAXMarion36 min
Aug 2, 10:31 PM EDTSpecial Weather StatementJAXFlagler29 min
Aug 2, 10:32 PM EDTSpecial Weather StatementJAXPutnam28 min
Aug 2, 10:35 PM EDTSevere Thunderstorm WarningJAXFlagler40 min
Aug 2, 10:37 PM EDTSpecial Marine WarningJAX53 min
Aug 2, 10:44 PM EDTAreal Flood WarningJAXMarion, Putnam75 min
Aug 2, 11:01 PM EDTSpecial Weather StatementJAXSaint Johns29 min
Aug 2, 11:09 PM EDTSpecial Weather StatementJAXPutnam36 min
Aug 2, 11:17 PM EDTSpecial Weather StatementJAXFlagler43 min
Aug 2, 11:28 PM EDTSpecial Marine WarningJAX32 min
Aug 2, 11:48 PM EDTSpecial Weather StatementJAXClay42 min
Aug 2, 11:51 PM EDTAreal Flood WarningJAXPutnam92 min
Aug 2, 11:57 PM EDTSpecial Weather StatementJAXPutnam63 min
Aug 3, 12:04 AM EDTSpecial Weather StatementJAXPutnam56 min
Aug 3, 12:08 AM EDTSpecial Weather StatementJAXClay37 min
Aug 3, 12:31 AM EDTSpecial Weather StatementJAXClay29 min
Aug 3, 12:45 AM EDTSpecial Weather StatementJAXClay45 min
Aug 3, 1:02 AM EDTSpecial Weather StatementJAXClay58 min
Aug 3, 3:42 PM EDTSpecial Weather StatementJAXCitrus33 min
Aug 3, 4:31 PM EDTSpecial Weather StatementJAXBaker29 min
Aug 3, 5:31 PM EDTSpecial Weather StatementJAXBaker29 min
Aug 3, 5:41 PM EDTSpecial Weather StatementJAXGilchrist34 min
Aug 3, 5:50 PM EDTSpecial Weather StatementJAXDuval25 min
Aug 3, 6:24 PM EDTSpecial Weather StatementJAXAlachua36 min
Aug 3, 6:26 PM EDTSpecial Weather StatementJAXColumbia34 min
Aug 3, 6:57 PM EDTSpecial Weather StatementJAXAlachua33 min
Aug 3, 6:59 PM EDTAreal Flood AdvisoryJAXAlachua, Columbia2 hr
Aug 3, 7:01 PM EDTSpecial Weather StatementJAXBaker29 min
Aug 3, 7:06 PM EDTSevere Thunderstorm WarningJAXAlachua24 min
Aug 3, 7:15 PM EDTSpecial Weather StatementJAXBradford30 min
Aug 3, 7:19 PM EDTAreal Flood AdvisoryJAXAlachua116 min
Aug 3, 7:29 PM EDTSpecial Weather StatementJAXAlachua, Bradford, Clay, Union31 min
Aug 3, 7:32 PM EDTSpecial Weather StatementJAXMarion28 min
Aug 3, 7:35 PM EDTAreal Flood AdvisoryJAXAlachua, Columbia115 min
Aug 3, 7:49 PM EDTSpecial Weather StatementJAXPutnam26 min
Aug 2, 8:15 PM EDTSpecial Weather StatementJAXWare45 min
Aug 2, 9:15 PM EDTSpecial Weather StatementJAXCamden30 min
Aug 2, 9:36 PM EDTSpecial Weather StatementJAXCamden39 min
Aug 3, 2:06 PM EDTSpecial Weather StatementJAXGlynn24 min
Aug 3, 2:32 PM EDTSpecial Weather StatementJAXWayne28 min
Aug 3, 2:45 PM EDTSpecial Weather StatementJAXBrantley30 min
Aug 3, 3:03 PM EDTSpecial Weather StatementJAXCamden27 min
Aug 3, 3:15 PM EDTSpecial Weather StatementJAXWayne30 min
Aug 3, 3:33 PM EDTSpecial Weather StatementJAXCharlton27 min
Aug 3, 4:02 PM EDTSpecial Weather StatementJAXBrantley, Charlton28 min
Aug 3, 4:16 PM EDTSpecial Weather StatementJAXAppling29 min
Aug 3, 4:30 PM EDTSpecial Weather StatementJAXPierce30 min
Aug 3, 4:44 PM EDTSevere Thunderstorm WarningJAXBrantley, Charlton, Ware31 min
Aug 3, 5:17 PM EDTSpecial Weather StatementJAXWare28 min
Aug 3, 5:21 PM EDTSpecial Weather StatementJAXEchols24 min
Aug 3, 6:27 PM EDTSpecial Weather StatementJAXClinch33 min

Nearby

Special Weather Statements in Florida, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.